Alert archive / Kansas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 144, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jun 15, 2004, 10:36 PM CDT for Gove County, Kansas. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 15, 2004, 10:36 PM CDT (03:36 UTC)
- Expired
- Jun 15, 2004, 11:30 PM CDT
- In force
- 54 min
- Issued by
- NWS Goodland, KS
- Area
- Counties, with a storm outline in the text
County Gove County, KS
The radar
The Goodland radar (KGLD), 116 km from the middle of the area, began a volume at 03:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 15, 6:30 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 3.6 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1442 J/kg
- Mixed-layer CIN
- -98 J/kg
- Mixed-layer LCL
- 1959 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 7:25 PM CDT, 3 hours 11 minutes earlier.
Area forecast discussion, Jun 15, 7:25 PM CDT, 3 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 625 PM MDT TUE JUN 15 2004 .DISCUSSION...HAVE UPDATED TO INCLUDE ENTIRE AREA IN SEVERE THUNDERSTORM WATCH. TWO IN EFFECT...ONE FOR FAR EAST CO UNTIL 9 PM MDT AND ONE FOR NW KS AND EXTREME SW NEB UNTIL 11 PM MDT (MIDNIGHT CDT). CURRENTLY LINES FORMING IN FAR EAST CO AND HEADING SLOWLY TO THE EAST. LOOKS LIKE A VERY BUSY NIGHT WITH LOTS OF WX. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. && RJC
Hazardous weather outlook, Jun 15, 11:40 AM CDT, 10 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1040 AM MDT TUE JUN 15 2004 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-161200- CHEYENNE CO-CHEYENNE KS-DECATUR-DUNDY-GOVE-GRAHAM-GREELEY-HITCHCOCK- KIT CARSON-LOGAN-NORTON-RAWLINS-RED WILLOW-SHERIDAN-SHERMAN-THOMAS- WALLACE-WICHITA-YUMA- 1040 AM MDT (1140 AM CDT) TUE JUN 15 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST KANSAS...EXTREME SOUTHWEST NEBRASKA...AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL MOVE INTO THE HIGH PLAINS LATE THIS AFTERNOON. THE FRONT IS EXPECTED TO MOVE SOUTHEAST TO A CHEYENNE WELLS COLORADO TO MCCOOK NEBRASKA LINE THIS EVENING AND BECOME NEARLY STATIONARY. NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP NEAR THIS FRONT FROM LATE AFTERNOON AND CONTINUE THROUGH THE NIGHT. THE AIR MASS WILL BE QUITE UNSTABLE...SO SEVERE THUNDERSTORMS WILL BE LIKELY. THE PRIMARY THREATS WILL BE LARGE HAIL AND DAMAGING WIND ALONG WITH HEAVY RAIN. SOME LOCATIONS LAST NIGHT RECEIVED AROUND TWO INCHES OF RAIN...ESPECIALLY IN SHERIDAN AND GOVE COUNTIES. SINCE HEAVY RAIN IS EXPECTED THERE AGAIN...THERE IS A POTENTIAL FOR FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE FOR THUNDERSTORMS THROUGH FRIDAY NIGHT. SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE WEDNESDAY SOUTH OF A HILL CITY KANSAS TO CHEYENNE WELLS COLORADO LINE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND EVENING. FS
In the hours before
Local storm report, Jun 15, 9:50 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
850 PM MDT TUE JUN 15 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0849 PM TSTM WND GST 2 E LEVANT 39.38N 101.15W
06/15/2004 68 MPH THOMAS KS AMATEUR RADIO
&&
MENTZERLocal storm report, Jun 15, 9:58 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
858 PM MDT TUE JUN 15 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0851 PM TSTM WND GST 4 NW COLBY 39.43N 101.10W
06/15/2004 80 MPH THOMAS KS AMATEUR RADIO
&&
MENTZERLocal storm report, Jun 15, 10:05 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
905 PM MDT TUE JUN 15 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0851 PM TSTM WND GST COLBY 39.39N 101.05W
06/15/2004 58 MPH THOMAS KS AMATEUR RADIO
MEASURED AT COLBY HIGH SCHOOL.
&&
MENTZERLocal storm report, Jun 15, 10:12 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
912 PM MDT TUE JUN 15 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0800 PM TSTM WND GST 4 W COLBY 39.39N 101.12W
06/15/2004 59 MPH THOMAS KS MESONET
&&
MENTZERLocal storm report, Jun 15, 10:27 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
927 PM MDT TUE JUN 15 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0905 PM TSTM WND DMG 9 SE ATWOOD 39.72N 100.92W
06/15/2004 RAWLINS KS TRAINED SPOTTER
LARGE 40 YEAR OLD COTTONWOOD TREE UPROOTED.
&&
MENTZERLocal storm report, Jun 15, 10:29 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
929 PM MDT TUE JUN 15 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0924 PM TSTM WND DMG 8 N COLBY 39.50N 101.05W
06/15/2004 THOMAS KS AMATEUR RADIO
POWER LINES DOWN
0927 PM TSTM WND GST 11 N ATWOOD 39.97N 101.04W
06/15/2004 65 MPH RAWLINS KS TRAINED SPOTTER
&&The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 7:44 PM CDT | Severe Thunderstorm Warning | GLD | Greeley | 61 min |
| Jun 15, 7:52 PM CDT | Severe Thunderstorm Warning | GLD | Wichita | 53 min |
| Jun 15, 8:06 PM CDT | Severe Thunderstorm Warning | GLD | Wallace | 54 min |
| Jun 15, 8:08 PM CDT | Tornado Warning | GLD | Greeley | 67 min |
| Jun 15, 8:44 PM CDT | Severe Thunderstorm Warning | GLD | Wichita | 61 min |
| Jun 15, 8:45 PM CDT | Severe Thunderstorm Warning | GLD | Sherman | 45 min |
| Jun 15, 8:56 PM CDT | Severe Thunderstorm Warning | GLD | Wallace | 64 min |
| Jun 15, 8:59 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne | 31 min |
| Jun 15, 9:03 PM CDT | Flash Flood Warning | GLD | Greeley | 3 hr |
| Jun 15, 9:16 PM CDT | Severe Thunderstorm Warning | GLD | Thomas | 59 min |
| Jun 15, 9:19 PM CDT | Flash Flood Warning | GLD | Wallace | 3 hr |
| Jun 15, 9:27 PM CDT | Severe Thunderstorm Warning | GLD | Logan | 63 min |
| Jun 15, 9:30 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne, Sherman | 30 min |
| Jun 15, 9:55 PM CDT | Severe Thunderstorm Warning | GLD | Rawlins | 35 min |
| Jun 15, 10:05 PM CDT | Severe Thunderstorm Warning | GLD | Decatur, Sheridan | 55 min |
| Jun 15, 10:12 PM CDT | Severe Thunderstorm Warning | GLD | Thomas | 33 min |
| Jun 15, 10:28 PM CDT | Severe Thunderstorm Warning | GLD | Rawlins | 32 min |
| Jun 15, 10:47 PM CDT | Severe Thunderstorm Warning | GLD | Graham, Norton | 58 min |
| Jun 15, 7:47 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne | 58 min |
| Jun 15, 7:57 PM CDT | Severe Thunderstorm Warning | GLD | Yuma | 63 min |
| Jun 16, 6:35 PM CDT | Severe Thunderstorm Warning | GLD | Kit Carson | 55 min |
| Jun 15, 11:10 PM CDT | Severe Thunderstorm Warning | GLD | Red Willow | 50 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.